MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE AND BIOPSY CAP; ENDOSCOPE CHANNEL ACCESSORY

BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE AND BIOPSY CAP; ENDOSCOPE CHANNEL ACCESSORY
Model Number M00545271
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Mdrf device code a0501 captures the reportable event of the white sponge within the clear biopsy cap had been dislodged.
 
Event or Problem Description
It was reported to boston scientific corporation that a rx locking / biopsy cap was to be used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) on unknown date.During the procedure, while passing a hydratome 44, the white sponge within the transparent biopsy cap was dislodged in the scope.The sponge was successfully removed from the scope with forceps.A water soluble lubricant was not applied to the rx locking device biopsy cap prior to use.Another rx locking / biopsy cap was used to complete the procedure.There was no patient complication as a result of this event.
 
Additional Manufacturer Narrative
Block b5 and h2 were updated based on additional information received that the correct event/procedure date is (b)(6) 2023.Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: mdrf device code a0501 captures the reportable event of the white sponge within the clear biopsy cap had been dislodged.
 
Event or Problem Description
It was reported to boston scientific corporation that a rx locking / biopsy cap was to be used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) on (b)(6) 2023.During the procedure, while passing a hydratome 44, the white sponge within the transparent biopsy cap was dislodged in the scope.The sponge was successfully removed from the scope with forceps.A water soluble lubricant was not applied to the rx locking device biopsy cap prior to use.Another rx locking / biopsy cap was used to complete the procedure.There was no patient complication as a result of this event.

Brand Name
RX LOCKING DEVICE AND BIOPSY CAP
Common Device Name
ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16902733
Report Number3005099803-2023-02298
Device Sequence Number5371537
Product Code ODC
UDI-Device Identifier08714729296621
UDI-Public08714729296621
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K010610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545271
Device Catalogue Number4527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown